NavBar
  The Parkview Publishing Bulletin Board
  Irritable Bowel Syndrome (IBS) Discussion
  amitryp. question

Post New Topic  Post A Reply
profile | register | preferences | faq | search

UBBFriend: Email This Page to Someone! next newest topic | next oldest topic
Author Topic:   amitryp. question
PAUL
Newbie

Posts: 7
Registered: Feb 99

posted 02-16-1999 11:16 AM     Click Here to See the Profile for PAUL   Click Here to Email PAUL     Edit/Delete Message   Reply w/Quote
I am on my 2nd day and I notice adifference. My d seems to have subsided A bit.
should I be noticing a difference this quickly. If it is working will I be on this medication the rest of my life. It has definetly calmed me down. Thanx in advance for any response.

Linny
Veteran

Posts: 180
Registered:

posted 02-16-1999 11:41 AM     Click Here to See the Profile for Linny   Click Here to Email Linny     Edit/Delete Message   Reply w/Quote
Hi Paul.

I have been on elavil along with zoloft and mellaril for about 9 mos. I didn't notice a change that quickly, but whose to say that you can't. My GI told me that elavil can help diarrhea subside. It didn't help for me at all with the D. My doctor told me that he hopes to have me off all meds in a year. I'm not sure if this will be the same for you. I know part of the reason my docs want me off medication somewhat soon is because of my age. I am 17 years old. Good luck and keep us posted on your progress.
Lindsey

JC
Veteran

Posts: 38
Registered: Feb 99

posted 02-16-1999 10:08 PM     Click Here to See the Profile for JC     Edit/Delete Message   Reply w/Quote
Paul - thanks for the update. I'm really curious to hear how you're making out on the amtryp... I read the low down on it in the CPS manual last night, is it making you drowsy - can you drive etc? I want to discuss it with my specialist March 10, please let me know in a couple of weeks how you're doing. Email me if you prefer. Regards and God Bless,
JC

cadia
Veteran

Posts: 191
Registered: Jan 99

posted 02-17-1999 01:15 AM     Click Here to See the Profile for cadia   Click Here to Email cadia     Edit/Delete Message   Reply w/Quote
Hi I never saw your last post but I am on Limbitrol(amitriptiline combonation) it's a tricylic antidepressant,I have been on it close to 2 years now,it helped a great deal when my IBS first started, and is still helping with the anxiety,but going on two years it's starting to lose it's effect on everything.When I first started taking it it worked fairly well,had my bad days and good,made me drowsy at first,and once my body was used to it all the side effects stopped.You see AMITRIPTILINE is broken down in the liver and increases appetite,along with some other things,it was also used to treat night time bed wetting in young children with little results,it's compounds are very good when you have anxiety along with IBS, i found anyway ,and is not addictive,but when stopped sunddenly it does produce an almost flu like symptom.That's the only thing i dont like,i've moved my self from two pills a day to one and then the doctor put me back on two,but it varies from person to person,so going on my second year i think i may have to go back to my doctor for a medicine change(to another tricylic anti)because from what i've read and know they are not addictive and they do not add anything only induces your melotonin and norephenidrine--and other chemicals in your brain to suite your individual needs.(I am not a doctor sorry if i sound it but i've only put in here what i read and have come to understand over the past two years)thanks---hope this helps you some

------------------
Cadia Carpathia

Nicol
Veteran

Posts: 825
Registered: Feb 99

posted 02-17-1999 04:20 AM     Click Here to See the Profile for Nicol   Click Here to Email Nicol     Edit/Delete Message   Reply w/Quote
Does anyone know that Amitriptyline A.K.A.
Elevail is an antidepressant?

Janice
Veteran

Posts: 62
Registered: Jan 99

posted 02-17-1999 05:02 PM     Click Here to See the Profile for Janice   Click Here to Email Janice     Edit/Delete Message   Reply w/Quote
Yes, Elavil is chiefly an antidepressant, though it is used for other things. I take it for migraine headaches, and it is very effective against them

------------------

JANICE

"Do not go gentle into that good night"

All times are ET (US)

next newest topic | next oldest topic

Administrative Options: Close Topic | Archive/Move | Delete Topic
Post New Topic  Post A Reply
Hop to:

Contact Us | Parkview Publishing Home Page

Parkview Publishing

Powered by Infopop www.infopop.com © 2000
Ultimate Bulletin Board 5.45c

IBS & the Mind-Body/Brain-Gut Connection, by William B. Salt II, MD